Thank you for the warning about toe nails. I will definitely be keeping a close eye on mine now as I thought I had got away with it. I thought taking the hair, nail and skin supplement would help my hair when it starts to grow back as well along with the skin especially on my hands. I also have a balanced diet more so now I have finished chemo. Like you say taste during chemo really effects what you can eat. At one point I had terrible trouble chewing and swollowing as I was so dry,
I have my surgery tomorrow so feeling a bit nervous although I know it will be a good thing to get it over with. Just have to keep focusing on the positive and my daughter"s birthday next Sunday.
Take care x
I finished FEC-T at the end of july. I have read conflicting advice about wearing dark nail varnish so I didn't wear it on my finger nails but did on my toe nails. The result is I have currently lost 3 fingernails, 2 in the process of coming off and the rest looking like they could come off. My toe nails are fine not even discoloured so I have come to the conclusion that may be there is some truth in wearing dark nail varnish. I would say though to be careful about what sort of varnish remover you use as it can dry out already vulnerable nails. Now I have finished chemo I am taking hair, nail and skin supplement which I used to take before I started chemo. I asked the hospital pharmiscist if I could continue taking them during chemo but they wouldn't say if it would affect the chemo or not so decided to play safe and not take it.
Good luck x
I hope you dont mind me joining is as I come from the 'dark' side in other words I have secondaries!
I had FEC chemo 6 years ago when my secondaries were first diagnosed and I've now just started Docetaxel, Herceptin and Perjeta. I found your post really helpful Maryland as it mimics what I have found over the past week or so having had the first Tax last week. I know we don't all get all the side effects but its been useful to note when and what might happen. So far lots of aches and pains as well as mouth ulcers - just as you've said plus the lack of taste. As to nails mine never look good anyway so I'm reluctant to draw attention to them by suddenly wearing nail polish especially dark ones. The nurses on my chemo ward did mention about having to use nail polish remover which could dry them out even further so I am keeping them moisturised and strengthened and hope they hold on. Waiting for the hair to drop in a week or so (or that's when I expect it to happen) but I dealt with it before and am already stocked up with a wig and head covers - much better choice than 6 years ago btw!
Good luck everyone with your treatment and hope it is kind to you but kicks the little uggers into touch.
ps although I logged on to trawl through the Top Tips for chemo thread I came across this one so would like to ask - what's best for helping with the mouth ulcers other than gelclair? I didn't get them at all last time on FEC, and generally don't get them, so any mouthwashes, other lotions and potions would be helpful to know about, especailly if you can get them prescribd from the hospital/GP. Otherwise I have a lot of reading to do